Alert archive / California / Wind Advisories in 2010
Wind Advisory 1, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 13, 2010, 11:18 AM PST for 4 counties in California. It took effect at Jan 13, 2010, 2:00 PM PST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2010, 11:18 AM PST (19:18 UTC)
- In effect from
- Jan 13, 2010, 2:00 PM PST
- Expired
- Jan 15, 2010, 12:55 PM PST
- In force
- 47 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
157 WWUS76 KSGX 131918 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1118 AM PST WED JAN 13 2010 CAZ060>062-140500- /O.NEW.KSGX.WI.Y.0001.100113T2200Z-100114T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1118 AM PST WED JAN 13 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * A DEPARTING STORM WILL CAUSE LOCAL GUSTY STRONG ONSHORE WINDS. * TIMING: THIS AFTERNOON AND TONIGHT. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY COULD BE REDUCED IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-058-140500- /O.NEW.KSGX.WI.Y.0001.100113T2200Z-100114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1118 AM PST WED JAN 13 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THURSDAY. * A DEPARTING STORM WILL CAUSE STRONG ONSHORE WINDS THIS AFTERNOON AND TONIGHT TURNING OFFSHORE THURSDAY. * TIMING: THIS AFTERNOON INTO THURSDAY AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TURNING NORTH TO NORTHEAST THURSDAY. * IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-140500- /O.NEW.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1118 AM PST WED JAN 13 2010 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. * OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: THURSDAY MORNING INTO AFTERNOON. * WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH LOCAL GUSTY TO 50 MPH. * IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
6 follow-up statements
217 WWUS76 KSGX 140229 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 629 PM PST WED JAN 13 2010 CAZ060>062-141030- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 629 PM PST WED JAN 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * A DEPARTING STORM WILL CAUSE LOCAL GUSTY STRONG ONSHORE WINDS. * TIMING: THIS EVENING AND TONIGHT. * WINDS: WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. LOCAL VISIBILITY COULD BE REDUCED IN BLOWING DUST AND SAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ055-056-058-141030- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 629 PM PST WED JAN 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THURSDAY. * A DEPARTING STORM WILL CAUSE STRONG ONSHORE WINDS THIS EVENING AND TONIGHT...TURNING OFFSHORE THURSDAY. * TIMING: THIS EVENING INTO THURSDAY AFTERNOON. * WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH TURNING NORTH TO NORTHEAST THURSDAY. * IMPACTS: THE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-141030- /O.CON.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 629 PM PST WED JAN 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM PST THURSDAY. * OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: THURSDAY MORNING INTO AFTERNOON. * WINDS: NORTH TO NORTHEAST 20 TO 30 MPH WITH LOCAL GUSTY TO 50 MPH. * IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MACKECHNIE
647 WWUS76 KSGX 141041 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 241 AM PST THU JAN 14 2010 CAZ060>062-141145- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-100114T1200Z/ APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 241 AM PST THU JAN 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN BREEZY IN THE DESERTS TODAY WITH WINDS FROM 15 TO 25 MPH...GUSTING AT TIMES TO 35 MPH. HOWEVER...THE WINDS WILL REMAIN BELOW WIND ADVISORY LEVELS. && $$ CAZ055-056-058-142200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 241 AM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * GUSTY OFFSHORE WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE INTO THE AFTERNOON. * TIMING: THROUGH THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH OCCASIONAL GUSTS TO 50 MPH. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-057-142200- /O.CON.KSGX.WI.Y.0001.100114T1200Z-100114T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 241 AM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: THROUGH 2 PM THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THE MOUNTAIN PASSES AND INTO THE ADJACENT VALLEYS. * IMPACTS: THESE WINDS COULD CAUSE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
341 WWUS76 KSGX 141700 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST THU JAN 14 2010 CAZ048-055>057-150100- /O.UPG.KSGX.WI.Y.0001.000000T0000Z-100114T2200Z/ /O.NEW.KSGX.HW.W.0001.100114T1700Z-100115T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 900 AM PST THU JAN 14 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY NORTH TO NORTHEAST WINDS BETWEEN 60 AND 80 MPH ARE LIKELY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY. WINDS WILL DIMINISH THIS AFTERNOON BUT MAY STILL BE GUSTING AROUND 60 MPH THROUGH THE EVENING HOURS. * TIMING: THROUGH 10 PM THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 35 TO 50 MPH WITH GUSTS 60 TO 85 MPH THROUGH THE MOUNTAIN PASSES AND INTO THE ADJACENT VALLEYS. * IMPACTS: THESE WINDS COULD CAUSE WIDESPREAD WIND DAMAGE AND OVERTURN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-150100- /O.NEW.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 900 AM PST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 2 PM PST FRIDAY. HIGH PRESSURE BUILDING OVER NEVADA WILL CAUSE GUSTY NORTHEAST TO EAST WINDS TONIGHT THROUGH FRIDAY. * TIMING: 7 PM THIS EVENING THROUGH 2 PM PST FRIDAY * WINDS: NORTHEAST TO EAST 15 TO 30 MPH WITH GUSTS 50 MPH THROUGH AND BELOW CANYONS AND PASSES. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-150100- /O.EXT.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 900 AM PST THU JAN 14 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST FRIDAY. * GUSTY OFFSHORE WINDS BEHIND A DEPARTING COLD FRONT WILL CONTINUE INTO THE AFTERNOON. * TIMING: THROUGH THIS AFTERNOON. * WINDS: NORTH TO NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE/BALFOUR
356 WWUS76 KSGX 150047 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 447 PM PST THU JAN 14 2010 CAZ048-055>057-151200- /O.CAN.KSGX.HW.W.0001.000000T0000Z-100115T0600Z/ /O.EXA.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST FRIDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST FRIDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST WINDS 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-151200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-151200- /O.CON.KSGX.WI.Y.0002.100115T0300Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 447 PM PST THU JAN 14 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST FRIDAY. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES NEAR THE FOOTHILLS. * TIMING: INTO FRIDAY AFTERNOON. * WINDS: NORTHEAST 20 TO 30 MPH WITH GUSTS 50 MPH THROUGH AND BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. WIND DIRECTION BECOMING MORE EASTERLY ON FRIDAY. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
368 WWUS76 KSGX 151123 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 323 AM PST FRI JAN 15 2010 CAZ048-055>057-152200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- 323 AM PST FRI JAN 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * OFFSHORE FLOW WILL CAUSE LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES TODAY. * TIMING: WINDS WILL BE STRONGEST THROUGH EARLY THIS AFTERNOON. * WINDS: EAST WINDS 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ058-152200- /O.CON.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 323 AM PST FRI JAN 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * OFFSHORE FLOW WILL CAUSE GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. * TIMING: WINDS WILL BE STRONGEST THROUGH EARLY THIS AFTERNOON. * WINDS: EAST WINDS FROM 20 TO 30 MPH THROUGH AND BELOW PASSES AND CANYONS WITH GUSTS TO 50 MPH. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ050-152200- /O.CON.KSGX.WI.Y.0002.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 323 AM PST FRI JAN 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * OFFSHORE FLOW WILL CAUSE GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES NEAR THE FOOTHILLS. * TIMING: THROUGH 2 PM THIS AFTERNOON. * WINDS: LOCAL EAST WINDS FROM 20 TO 30 MPH WITH GUSTS 45 MPH THROUGH AND BELOW CANYONS AND PASSES NEAR THE FOOTHILLS. * IMPACTS: POSSIBLE DOWNED POWER LINES AND BROKEN TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
145 WWUS76 KSGX 152055 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1255 PM PST FRI JAN 15 2010 CAZ050-152200- /O.CAN.KSGX.WI.Y.0002.000000T0000Z-100115T2200Z/ SAN DIEGO COUNTY VALLEYS- 1255 PM PST FRI JAN 15 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 35 MPH. $$ CAZ048-055>058-152200- /O.CAN.KSGX.WI.Y.0001.000000T0000Z-100115T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 1255 PM PST FRI JAN 15 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED BELOW 35 MPH. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 13, 9:30 AM PST, 1 hour 48 minutes earlier.
Area forecast discussion, Jan 13, 9:30 AM PST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST WED JAN 13 2010 .SYNOPSIS...UPPER LEVEL LOW PRESSURE MOVING THROUGH WILL BRING SHOWERS TODAY...MAINLY WEST OF THE MOUNTAINS. GUSTY ONSHORE WINDS WILL DEVELOP THIS AFTERNOON AND TONIGHT. THE WINDS WILL TURN OFFSHORE THURSDAY AND FRIDAY FOR WARMER WEATHER WITH LOCAL STRONG GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. LARGE SURF INTO FRIDAY. ANOTHER UPPER LOW WILL CAUSE INCREASING CLOUDINESS AND COOLING OVER THE WEEKEND LEADING TO PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-SATURDAY)...SHOWERS WERE MOSTLY IN ORANGE COUNTY AND THE INLAND EMPIRE THIS MORNING BUT WERE MOVING INTO SAN DIEGO COUNTY FROM THE NW. PARTLY CLOUDY E OF THE MOUNTAIN RIDGES. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 2100 FT AND SHOWED THE HIGH LEVEL MOISTURE IN STRONG WLY WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. THE UPPER LOW AND ASSOCIATED WEAK SURFACE FRONT WILL CONTINUE TO MOVE THROUGH FROM THE NW TO SE THIS MORNING AND EARLY AFTERNOON. THIS WILL CONTINUE SHOWERS...TAPERING OFF FROM THE NW...WITH THE SNOW LEVEL LOWERING TO ABOUT 6500 FT. MOST RAINFALL TOTALS WILL BE LESS THAN A QUARTER OF AN INCH...WITH A LITTLE LARGER AMOUNTS TO THE N AND LESS TO THE S IN SAN DIEGO COUNTY. CLOUDS WILL DECREASE TONIGHT. THE COMBINATION OF STRONG WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL GUSTY ONSHORE WINDS THIS AFTERNOON AND TONIGHT...MAINLY IN THE MOUNTAINS AND HIGH DESERTS. THE FLOW WILL TURN OFFSHORE FROM THE N AND THEN NE THURSDAY AND FRIDAY WITH LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. MOST WINDS SHOULD BE NEAR ADVISORY STRENGTH WITH GUSTS TO ABOUT 45 MPH BUT THERE COULD BE BRIEF LOCAL STRONGER GUSTS. RIDGING COMBINED WITH THE OFFSHORE FLOW WILL BRING MOSTLY CLEAR SKIES AND WARMING THURSDAY AND FRIDAY. THE OFFSHORE WINDS WILL DECREASE FRIDAY AFTERNOON. COOLER WITH INCREASING HIGH CLOUDINESS SATURDAY AS AN UPPER TROUGH MOVES THROUGH. && .LONG TERM (SUNDAY-WEDNESDAY)...FLAT FLOW ALOFT WITH LOWERING HEIGHTS WILL CONTINUE THE COOLING TREND INTO SUNDAY WITH VARIABLE HIGH CLOUDINESS. A LARGER TROUGH APPROACHING FROM THE E PAC WILL START TO INCREASE CLOUDINESS AGAIN LATE SUNDAY WITH A SMALL CHANCE OF LIGHT SHOWERS...MAINLY N. A SERIES OF SHORT WAVES WILL MOVE THROUGH A STRONG PAC JET NEXT WEEK. THIS COULD BRING PERIODS OF HEAVY RAIN AND MOUNTAIN SNOW MONDAY THROUGH WEDNESDAY...ALTHOUGH A WEAK RIDGE MAY BRING A BRIEF BREAK IN THE HEAVIER PRECIP TUESDAY. THERE WILL ALSO LIKELY BE STRONG WINDS ACROSS THE MOUNTAINS. THE RAIN COULD CAUSE URBAN FLOODING WITH MUD SLIDES AND DEBRIS FLOW IN AND BELOW RECENTLY BURNED AREAS AND ON STEEP TERRAIN. WINTER WEATHER CONDITIONS AT THE HIGHER ELEVATIONS ABOVE ABOUT 5500 FEET. && .AVIATION... 131445Z...MARINE LAYER DEPTH WAS NEAR 3000 FEET THIS MORNING ANS SHOULD DEEPEN TO OVER 5000 FEET BY THIS AFTERNOON THEN LOWER TO AROUND 3000 FEET BY THURSDAY MORNING. MULTIPLE LAYERS OF BROKEN TO OVERCAST STRATOCU WITH LAYERS BETWEEN 1500 AND 3500 FEET MSL WILL REMAIN OVER THE AREA THROUGH TONIGHT. AREAS OF 3 TO 5 MILES IN LIGHT SHOWERS WITH LOCALLY LOWER IN MODERATE SHOWERS THIS MORNING WILL DIMINISH THROUGH THE AFTERNOON. MOUNTAINS WILL REMAIN MOSTLY OBSCURED IN CLOUDS THROUGH TONIGHT. CLOUDS SHOULD BREAK UP DURING THE MID MORNING ON THURSDAY. HORTON && .MARINE... BUOY TRENDS ARE FAVORABLE AND SUPPORT THE WAMIII MODEL HEIGHTS SO HIGH CONFIDENCE IN SWELLS REACHING 15 FEET BY THIS AFTERNOON OVER COASTAL WATERS AND NOT DROPPING BELOW 10 FEET UNTIL LATE FRIDAY. UPGRADED THE COASTAL FLOOD WATCH TO A WARNING FOR TODAY THROUGH THURSDAY MORNING DUE TO COMBINED AFFECT OF HIGH ASTRONOMICAL TIDES AND THE VERY HIGH SURF. DROPPED THE COASTAL FLOOD WATCH FOR FRIDAY AS SURF HEIGHTS SHOULD BE LOWER...REDUCING THE THREAT OF FLOODING AND DAMAGE...BUT STILL HIGH ENOUGH TO WARRANT A HIGH SURF ADVISORY ALONG WITH MINOR TO MODERATE BEACH EROSION. ONLY A BRIEF RESPITE THIS WEEKEND BETWEEN HIGH SURF EPISODES. BY LATE MONDAY ANOTHER ROUND OF LARGE SWELLS IS EXPECTED TO ARRIVE AND CONTINUE THROUGH MOST OF NEXT WEEK. && .SGX WATCHES/WARNINGS/ADVISORIES... SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. COASTAL FLOOD WARNING UNTIL NOON PST THURSDAY FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX. HIGH SURF ADVISORY UNTIL 6 PM PST FRIDAY FOR ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS. SEE LAXCFWSGX. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST FRIDAY. SEE LAXMWWSGX. PUBLIC...ATKIN AVIATION/MARINE...HORTON
Hazardous weather outlook, Jan 13, 4:00 AM PST, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST WED JAN 13 2010 CAZ042-043-048-050-055>058-060>062-141200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST WED JAN 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT THE COMBINATION OF A WEST SWELL NEAR 15 FEET...PRODUCING VERY HIGH SURF...AND HIGH ASTRONOMICAL TIDES NEAR 6 FEET DURING THE MORNING WILL LIKELY RESULT IN LOCAL COASTAL FLOODING TODAY. THE SWELL WILL ALSO RESULT IN HAZARDOUS SEAS. GUSTY ONSHORE WINDS TO 45 MPH ARE LIKELY IN THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF A WEST SWELL NEAR 15 FEET...PRODUCING VERY HIGH SURF...AND HIGH ASTRONOMICAL TIDES NEAR 6 FEET DURING THE MORNING MAY RESULT IN COASTAL FLOODING THROUGH FRIDAY AFTERNOON. THE SWELL WILL ALSO RESULT IN HAZARDOUS SEAS DURING THIS PERIOD. ADVISORY STRENGTH OFFSHORE WINDS WITH GUSTS TO 50 MPH OR MORE ARE POSSIBLE THROUGH AND BELOW PASSES AND CANYONS ON THURSDAY THROUGH FRIDAY. A VERY WET AND STORMY PATTERN IS INDICATED TO START LATE SUNDAY NIGHT OR MONDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. MACKECHNIE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:21 AM PST | Coastal Flood Warning | SGX | San Diego | 35 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.